Texas, 2013Damaging Wind in Texas, August 10, 2013
August 10, 2013 · NWS EWX · 1 event in 1 county or zone
A weak cold front produced isolated thunderstorms one of which produced strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front produced isolated thunderstorms one of which produced strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 10, 5:23 PM CST, 52 minutes earlier.
Area forecast discussion, Aug 10, 5:23 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT SAT AUG 10 2013
.AVIATION...
SHOWERS AND THUNDERSTORMS MOVING THROUGH THE TERMINALS AT THIS
TIME. NOT HAVING MUCH EFFECT ON CIGS AND VIS BUT WINDS ARE GUSTING
BETWEEN 25 AND 35 KTS. STORMS SHOULD BE OUT OF THE AREA WITHIN THE
NEXT HOUR. THEN EXPECTING VFR CONDITIONS AT ALL TERMINALS THROUGH
THE EVENING AND OVERNIGHT. THERE IS ANOTHER CHANCE FOR CONVECTION
SUNDAY AFTERNOON. HAVE INCLUDED PROB30 GROUPS AT ALL TERMINALS.
&&
.PREV DISCUSSION... /ISSUED 333 PM CDT SAT AUG 10 2013/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
AN UPPER LEVEL JET STREAK AND THE SEABREEZE ARE INTERACTING WITH
PWS NEAR 2 INCHES TO FORCE A LINE OF SHOWERS AND THUNDERSTORMS
WEST FROM THE TEXAS COAST. A SURFACE BOUNDARY IS INTERACTING WITH
PWS NEAR 1.6 INCHES OVER THE HILL COUNTRY TO DEVELOP SHOWERS AND
THUNDERSTORMS THERE. THESE TWO AREAS OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE INTO THIS EVENING AND THEN DISSIPATE SHORTLY AFTER
SUNSET AS THE SUBTROPICAL RIDGE WITH ITS SUBSIDENCE AND WARM MID
LEVEL TEMPERATURES MAINTAINS ITS GRIP OVER CENTRAL TEXAS. THE
RIDGE WEAKENS A LITTLE ON SUNDAY AS A TUTT LOW OVER THE CENTRAL
GULF OF MEXICO MOVES INTO SOUTHERN TEXAS. EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS DUE PWS OF 1.7 TO 2 INCHES ON SUNDAY
DURING THE LATE MORNING THROUGH EARLY EVENING. HIGH TEMPERATURES
ON SUNDAY WILL BE SLIGHTLY LESS THAN TODAY DUE INCREASED MOISTURE
AND ASSOCIATED CLOUD COVER.
LONG TERM (MONDAY THROUGH SATURDAY)...
THE TUTT LOW MOVES INTO MEXICO ON MONDAY WITH ONE MORE DAY OF
DAYTIME HEATING AND SEABREEZE INDUCED SHOWERS AND THUNDERSTORMS.
THE SUBTROPICAL RIDGE REBUILDS OVER THE AREA BY TUESDAY RESULTING
IN NO RAIN. EXPECT HIGH TEMPERATURES BACK ABOVE 100 MOST AREAS...
EXCEPT UPPER 90S IN THE HILL COUNTRY AS BOUNDARY LAYER THICKNESSES
INCREASE. LATE ON WEDNESDAY INTO THE REMAINDER OF THE WEEK...THE
RIDGE SHIFTS WEST. A NORTHWEST FLOW ALOFT DEVELOPS FORCING A WEAK
COLD FRONT SOUTH THROUGH TEXAS. THIS FRONT GENERATES ISOLATED
SHOWERS AND THUNDERSTORMS AS IT DRIFTS SOUTH ACROSS SOUTH CENTRAL
TEXAS. HAVE MAINTAINED SLIGHT CHANCE POPS FOR NORTHEASTERN AREAS
WEDNESDAY NIGHT SPREADING TO MOST AREAS BY FRIDAY. HIGH
TEMPERATURES WILL "COOL" DUE TO WEAK COLD ADVECTION AND LOWER
BOUNDARY LAYER THICKNESSES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 78 100 77 100 77 / 10 10 10 10 -
AUSTIN BERGSTROM INTL AIRPORT 75 99 74 99 74 / 10 10 10 10 -
NEW BRAUNFELS MUNI AIRPORT 74 99 73 98 74 / 10 10 10 10 -
BURNET MUNI AIRPORT 76 97 74 95 75 / 10 10 10 10 -
DEL RIO INTL AIRPORT 78 100 78 99 79 / 10 10 10 - -
GEORGETOWN MUNI AIRPORT 76 97 75 96 76 / 10 10 10 10 -
HONDO MUNI AIRPORT 75 100 75 99 75 / 10 10 10 10 -
SAN MARCOS MUNI AIRPORT 74 99 74 98 74 / 10 10 10 10 -
LA GRANGE - FAYETTE REGIONAL 78 98 78 98 78 / 10 10 10 20 -
SAN ANTONIO INTL AIRPORT 77 99 77 98 78 / 10 10 10 10 -
STINSON MUNI AIRPORT 76 100 76 98 76 / 10 10 10 10 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Aug 10, 3:13 AM CST, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 AM CDT SAT AUG 10 2013
TXZ171>173-183>194-202>209-217>225-228-111100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
413 AM CDT SAT AUG 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 10, 3:24 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 PM CDT SAT AUG 10 2013
TXZ223>225-102215-
DE WITT-GONZALES-LAVACA-
424 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAVACA...EASTERN GONZALES
AND NORTHERN DEWITT COUNTIES UNTIL 515 PM CDT...
AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF SHINER...MOVING SOUTHWEST AT 25
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHINER...
HOCHHEIM...
MOUNT OLIVE...
DILWORTH...
GLAZE CITY...
DREYER...
HAMON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2913 9730 2943 9749 2954 9730 2956 9705
2941 9694
TIME...MOT...LOC 2123Z 058DEG 23KT 2943 9709Local storm report, Aug 10, 5:39 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 PM CDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 12 WSW ROSANKY 29.86N 97.47W
08/10/2013 M1.90 INCH CALDWELL TX COCORAHS
RAINFALL AMOUNT IN 90 MINUTES
&&
EVENT NUMBER EWX1300548
CVPSpecial weather statement, Aug 10, 6:09 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT SAT AUG 10 2013
TXZ204-205-110045-
BEXAR-MEDINA-
709 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEXAR AND EASTERN MEDINA
COUNTIES UNTIL 745 PM CDT...
AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR RIO MEDINA...OR NEAR CASTROVILLE...MOVING
SOUTHWEST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CASTROVILLE...
LACOSTE...
PEARSON...
BADER...
NOONAN...
DUNLAY...
QUIHI...
NEW FOUNTAIN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2918 9893 2940 9911 2953 9885 2938 9873
TIME...MOT...LOC 0008Z 055DEG 16KT 2940 9887
Thunderstorm Wind, Williamson
- When
- August 10, 6:15 PM CST
- Where
- Williamson County, 1.38 mi N of Jonah
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 30.650, -97.530
A thunderstorm produced wind gusts estimated at 50 mph that knocked down some five to six inch diameter tree limbs near Georgetown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 10, 20131 death · 1 event
- Flash Flood and Debris Flows in Washington, August 10 to 11, 2013$1.0 million · 76 kt wind · 10 events
- Wildfire in Utah, August 10 to 24, 2013$350,000 · 1 event
- Lightning Strike in Idaho, August 10, 2013$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 10, 2013$91,000 · 2 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 10, 2013$61,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in North Dakota, August 10, 2013$55,000 · 1 in hail · 12 events
- Debris Flow and Damaging Winds in Colorado, August 10, 2013$52,000 · 58 kt wind · 7 events
- Damaging Winds in Virginia, August 10, 2013$51,000 · 56 kt wind · 3 events
- Damaging Winds in North Carolina, August 10, 2013$13,000 · 50 kt wind · 12 events
- Damaging Wind in Arizona, August 10, 2013$20,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Montana, August 10 to 12, 20131.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474398.